[Skip to Content]
[Skip to Content Landing]
Citations 0
Correspondence
June 2011

Finasteride-Induced Pseudoporphyria

Author Affiliations

Author Affiliations: Departments of Dermatology (Drs Santo Domingo and Lerman) and Pathology (Dr Auerbach), Albert Einstein College of Medicine, Bronx, New York; Departments of Dermatology, Columbia University College of Physicians and Surgeons and Mount Sinai School of Medicine, New York, New York (Dr Stevenson).

Arch Dermatol. 2011;147(6):747-748. doi:10.1001/archdermatol.2011.144

A 56-year-old man presented with asymptomatic tense blisters on his hands and feet of 10 days' duration. On physical examination, the dorsal surfaces of his hands and left foot revealed several tense, clear fluid–filled bullae and multiple erythematous, eroded, plaques with central crusts and collarettes of scale. Multiple round, pink scars were also present (Figure 1). The patient had no significant medical history and denied a family history of photosensitivity and bullous diseases. His only medication was finasteride, 1 mg/d, which he began taking 7 months prior to the onset of blisters. He denied intake of alcohol and nonsteroidal anti-inflammatory drugs.

First Page Preview View Large
First page PDF preview
First page PDF preview
×